MAUDE Adverse Event Report: COLOPLAST A/S X-FLOW PROSTATECTOMY CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S X-FLOW PROSTATECTOMY CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AB6318
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes Pain (1994); Hematuria (2558)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the available information the balloon had torn.Patient was re-catheterized with slight hematuria.
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and we didn't find other complaints regarding the lot number 8931551.This product was made by our subcontractor which was informed about this issue.We received a documentary investigation from our subcontractor: the probable root cause of this issue was a problem with balloon¿s raw material.We received one used sample.We observed that balloon was burst without missing part.Morever, the catheter at the funnel level is broken.Checking the quality databases revealed this type of defect is known and closely monitored a similar case study was performed based on same item number ab63xx, defect: burst, over the last four years: 33 similar cases were found.A risk management file evaluation was performed and concluded that the risks identified are still acceptable and considered as safe.

Brand Name
X-FLOW PROSTATECTOMY CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key19154594
Report Number9610711-2024-00091
Device Sequence Number17993701
Product Code EZL
UDI-Device Identifier03600040144183
UDI-Public3600040144183
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB6318
Device Lot Number8931551_AB63181002
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date07/01/2024
Date Device Manufactured12/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown